MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MONOPOLAR DISSECTING BLUNT SPATULA ELECTRODE, 5MM X 36CM; DISSECTING ELECTRODE

KARL STORZ SE & CO. KG MONOPOLAR DISSECTING BLUNT SPATULA ELECTRODE, 5MM X 36CM; DISSECTING ELECTRODE
Model Number 26775UE
Medical Device Problem Codes Material Puncture/Hole (1504); Temperature Problem (3022)
Health Effect - Clinical Code Bowel Burn (1756)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Preliminary results of initial inspection of the product: found a 1mm hole in the insulation.
 
Event or Problem Description
As per manufacturer incident report #(b)(4) received from the factory in germany: the reported event happened in singapore.According to the information available, user reported that the during an anterior laparoscopy and colonoscopy procedure, patient sustained deep burns in the small bowel.As a result, they found 3 burn areas inside the small bowel, and had to resect part of small bowel, plus staple and anastomosis.
 
Additional Manufacturer Narrative
The device in question was returned to manufacturer on 01.06.2022.Device analysis results.After inspecting the instrument, the customer's description of the fault can be confirmed, there are several damages on the entire surface of the shaft.Due to the damage to the insulation of the shaft, the heat was transferred into the operating field.The insulation had probably already been damaged in advance, potential resulted by breakdown.The electrodes are subjected to a 100% high-voltage test in the final inspection; if the damage had already been present in advance, this would have been noticed there.Device history review results manufacturing order: (b)(4); inspection lot: 40001647970 - no abnormalities were found according to the inspection lot.The damage to the product is not caused by a production problem or material defect.The instruction (96136308df; version: 2.0 - 11/2017) includes following safety-relevant information: "warning: ensure that the electrodes are in good working order before each use.In particular, check the insulation for any damage.If there are any signs of damage, the electrode must not be used under any circumstances.Ensure the secure placement of all components.Warning: risk of burns for the patient due to defective insulation: only active the hf current when the uninsulated part of the electrode tip is in the user's field of vision and the required tissue contact has been made.".

Brand Name
MONOPOLAR DISSECTING BLUNT SPATULA ELECTRODE, 5MM X 36CM
Common Device Name
DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key14679939
Report Number9610617-2022-00093
Device Sequence Number11966636
Product Code GEI
UDI-Device Identifier04048551072394
UDI-Public4048551072394
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UE
Device Catalogue Number26775UE
Device Lot NumberYP02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexUnknown